It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Need Advice Please!

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 07-17-2014, 06:44 AM   #1
    jdar15
    Newbie
    (female)
     
    jdar15's Avatar
     
    Join Date: Jul 2014
    Posts: 2
    jdar15 HB User
    Need Advice Please!

    I was addmitted to the hospital in June and spent a week there. After several tests I was diagnosed with addison's disease. I felt really good the first couple weeks out of the hospital. I couldn't remember a time when I felt that good. But recently I've been feeling sick again. Mornings are especially hard. I am suffering from a lot of nausea and tiredness. I also seem to be moody again.

    Does anyone know of ways to control the symptoms? Especially the nasuea. This is a very difficult condition to control and I need all the advice I can get.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 07-17-2014, 09:01 AM   #2
    noevr
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Chester, VA
    Posts: 2,200
    noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
    Re: Need Advice Please!

    Hi what meds are you on? Hydrocortisone? Cathy

     
    Reply With Quote
    Old 07-17-2014, 09:19 AM   #3
    jdar15
    Newbie
    (female)
     
    jdar15's Avatar
     
    Join Date: Jul 2014
    Posts: 2
    jdar15 HB User
    Re: Need Advice Please!

    Quote:
    Originally Posted by noevr View Post
    Hi what meds are you on? Hydrocortisone? Cathy
    Yes hydrocortisone and Levothyroxine

     
    Reply With Quote
    Old 07-17-2014, 12:29 PM   #4
    noevr
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Chester, VA
    Posts: 2,200
    noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
    Re: Need Advice Please!

    Hmmm. I have secondary Addisons (caused by too many steroids given by drs) and about 2 yrs ago I started with severe nausea went to gastro went thru tons of test went to 2nd gastro he wanted mri of brain that was ok. My endo says it's not my addisons. So now you have me wondering. I take 7.5 of hydrocortisone we're trying ro wean me off I found out it can cause type in diabetes from my dr!!!

     
    Reply With Quote
    Old 07-23-2014, 02:23 PM   #5
    Jl925
    Inactive
    (male)
     
    Join Date: May 2014
    Posts: 60
    Jl925 HB User
    Re: Need Advice Please!

    Hi Jdar and Noevr,

    I'm sorry you are going through this. A few points to consider.

    1. Addison's or cortisol deficiency is not difficult to control;
    2. 7.5 mg of hydrocortisone is a tiny dose. Well below full replacement and very low for even a mild deficiency. 20-25 mg of hydrocortisone is equivalent to 5 mg of prednisone. The typical starting dose for a female with a mild cortisol deficiency is 10 mg of hydrocorticone at 7 am and 10 mg at noon.
    3. Your sex steroids should be corrected when taking cortisol. This includes testosterone, estradiol and progesterone.
    4. Always take DHEA with cortisol. It's about a 1:1 relationship with hydrocortisone. you dose only once per day. For example. 10 mg of hydrocortisone at 7 am and noon means 20 mg DHEA at 7 am. Your body always releases these two hormones to balance. Cortisol is catabolic and DHEA is anabolic. If you only take cortisol and don't add DHEA and correct the sex steroids excessive side effects can occur such as thinning of the skin, osteoporosis decreased muscle mass, increased weight and fat mass etc.
    The proper dose is determined by the clinical sings and symptoms as well as serum and 24 hour urine testing.
    5. Lastly you doc must understand that the lab reference range does not describe optimal health.

    Again, this is not complex or difficult to manage. It may be difficult for you to find a doctor that understand the above.

    Let me know if you need more information.

    Last edited by Jl925; 07-23-2014 at 02:28 PM.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:07 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!